Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A metric condition which implies dimension $\leq 1$


Authors: Michael Levin and Roman Pol
Journal: Proc. Amer. Math. Soc. 125 (1997), 269-273
MSC (1991): Primary 54F45
DOI: https://doi.org/10.1090/S0002-9939-97-03856-2
MathSciNet review: 1389528
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A class of $1$-dimensional spaces is distinguished by special type embeddings in compacta, or a corresponding metric property. In this setting, a simple proof of the Oversteegen-Tymchatyn theorem that the spaces of homeomorphisms of the Sierpi\'{n}ski's Carpet and the Menger Universal Curve have dimension $\leq 1$ is given.


References [Enhancements On Off] (What's this?)

  • 1. B.Brechner, On the dimension of certain spaces of homeomorphisms, Trans.A.M.S. 121 (1966), 516-548. MR 32:4662
  • 2. R.Engelking, Dimension theory, Warszawa, 1978. MR 58:2753b
  • 3. K.Kuratowski, Une application des images de functions á la construction de certains ensembles singuliers, Mathematica 6 (1932), 120-123.
  • 4. L.G.Oversteegen, E.D.Tymchatyn, On the dimension of certain totally disconnected spaces, Proc.A.M.S. 122(1994), 885-891. MR 95b:54040
  • 5. J.H.Roberts, The rational points in Hilbert space, Duke Math.Journ. 23 (1956), 489-492. MR 18:55b

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54F45

Retrieve articles in all journals with MSC (1991): 54F45


Additional Information

Michael Levin
Affiliation: Department of Mathematics, Haifa University, Mount Carmel, Haifa 31905, Israel
Email: levin@mathcs2.haifa.ac.il

Roman Pol
Affiliation: Institute of Mathematics, Warsaw University, Banacha 2, 02-097 Warsaw, Poland
Email: pol@mimuw.edu.pl

DOI: https://doi.org/10.1090/S0002-9939-97-03856-2
Received by editor(s): September 14, 1994
Communicated by: James E. West
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society